Avastin injection in eye for stroke and bleeding in eye
I woke up one day about five weeks ago with approximately 40% vision loss in my right eye. After seeing three opthomologists and having an angiogram, I found out that I had a stroke in my eye and that, although it is possible but highly unlikely that I will regain my vision the surgeon has advised me to receive Avastin injections, one per month for at least three months to the tune of $250.00 each. He mentioned trying to clear up the bleeding, however, I was too stunned to understand whether or not this injection is going to undo the blockage that I have. I'm only 46, have never worn glasses and now I can't read .. I am such an avid reader. My first injection is scheduled for June 20th .. am I doing the right thing? What can I expect? How can this happen? Am I a candidate for brain stroke? Yes, I smoke quite heavily and drink probably more that I should (red wine). Do you have any advice for me. Thank you so very much for your time and this service. Sincerely, Brigitte
as far as i know Avastin is used for preventing neovascularization, so its usually used in the treatment of wet macular degeneration. although i could be wrong on this...i am certainly not a retinal specialist.
but people who have had vein or artery occlusions are certainly at risk for neovascularization! so it sounds like at least a decent idea to me. the science of it makes sense, i just dont know if it is an "off-label" usage of that medication or not...
Smoking is very causal related to many diseases and disorders.It deprives your body of oxygen while filling up your lungs with the addictive substance of nicotine.Try the Water Pic filter method to wean yourself off the nicotine over a four week period.Worked for me over 30 years ago and I smoked too heavily but knew I SHOULD NOT be smoking at all.
Good luck on the injections.Hope they work for you.Saving your vision is invaluable.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.